Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Albany, NY

June 10, 2005Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 10, 2005, 2:35 PM EDT for Saratoga County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 2:35 PM EDT (18:35 UTC)
Expired
Jun 10, 2005, 3:30 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Saratoga County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 101836
SVRALY
NYC091-101930-
/O.NEW.KALY.SV.W.0039.050610T1835Z-050610T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 330 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED BETWEEN ROUND LAKE     
  AND CLIFTON PARK. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROUND LAKE BY 240 PM EDT
  CLIFTON PARK...6 MILES WEST OF MECHANICVILLE AND 9 MILES NORTHWEST
  OF WATERFORD BY 330 PM EDT

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4305 7380 4295 7401 4269 7385 4284 7354

$$

SD
1 follow-up statement
000 
WWUS51 KALY 101923
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT FRI JUN 10 2005

NYC091-101930-
/O.CON.KALY.SV.W.0039.000000T0000Z-050610T1930Z/
SARATOGA NY-
321 PM EDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR SOUTH
CENTRAL SARATOGA COUNTY...

AT 318 PM EDT...THE PUBLIC REPORTED HEAVY RAIN AND FREQUENT 
LIGHTNING.  THERE WAS A REPORT OF 2.09 INCHES OF RAIN NEAR ROUND 
LAKE. THIS STORM WAS LOCATED NEAR CLIFTON PARK...AND NEARLY 
STATIONARY. SO FAR...THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELNORA...USHERS...JONESVILLE AND COONS BY 330 PM EDT

LAT...LON 4305 7380 4295 7401 4269 7385 4284 7354

$$

SD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:30 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 10, 1:30 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT FRI JUN 10 2005

.UPDATE...HAVE EXPANDED THE FLOOD WATCH TO ALL OF OUR ZONES AND
HAVE ALSO EXPANDED THE AREA FOR LIKELY POPS FARTHER SOUTH THIS
AFTERNOON.  NO CHANGES BEYOND THIS EVENING.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY CTZ001-013
MA...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY MAZ001-025
NY...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY ALL ALY ZONES
VT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY VTZ013>015.
&&

RCK

FOLLOWING IS DISCUSSION ISSUED AT 625 AM TODAY...

.SHORT TERM (TODAY THROUGH TONIGHT)...YET ANOTHER DAY OF MID SUMMER
WEATHER BUT UNLIKE YESTERDAY WHEN FLOODING OCCURRED TO THE NORTH AND
WEST OF THE ALY CWA...TODAY NORTHERN ZONES MAY SLIP INTO THE AXIS OF
MAIN CONVECTION. TEMPERATURES NEVER REALLY DROPPED MUCH OVERNIGHT
WITH READINGS IN THE MID 60S TO MID 70S. WHILE THERE WILL BE MORE
CLOUDS AROUND TODAY DUE TO CONVECTIVE DEBRIS WEST OF FA THERE WILL
STILL BE PLENTY OF BREAKS TO PUSH TEMPERATURES TO WITHIN A FEW
DEGREES OF HIGHS REACHED ON THURSDAY. THUNDERSTORMS THIS AFTERNOON
INTO OVERNIGHT WILL BE RELATIVELY SLOW MOVERS AS H7 WINDS ONLY
10-15KTS. IN ADDITION PWS 1.75 TO 2.00 INCHES AND ABILITY FOE CELLS
TO TRAIN AND BACK BUILD ALONG BOUNDARIES FROM PRIOR CONVECTION MAY
RESULT IN LOCALIZED 3 INCHES OR MORE IN 1 TO 2 HOUR PERIOD. ACTIVITY
SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT.
&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...MORE OF THE SAME ON
SATURDAY AND ALTHOUGH IT IS DIFFICULT TO PINPOINT WHERE MAIN AXIS OF
CONVECTION WILL SET UP EACH DAY. ORIENTATION LOOKS TO BE FARTHER
WEST THAN TODAY. TEMPERATURES SATURDAY SIMILAR TO THOSE TODAY WITH
SUNDAY BEING THE WARMEST DAY BEFORE A COLD FRONT TRIES TO DROP
SOUTHEAST THROUGH FA FROM UPPER GREAT LAKES EARLY NEXT WEEK. THERE
IS ALLOT OF UNCERTAINTY AS TO WHEN THIS WILL TAKE PLACE BUT COULD BE
AS EARLY AS MONDAY AFTERNOON. THE INTERACTION OF THIS AIRMASS WITH
ANY SIGNIFICANT COLD FRONT MAY PRODUCE A REPEAT OF LAST MONDAY.
FINALLY SOME DRIER WEATHER TOWARD THE MIDDLE OF NEXT WEEK WITH TEMPS
BACK TO MORE SEASONABLE LEVELS.
&&

.AVIATION...MVFR FOG WITH LOCALIZED IFR CONDITIONS MAINLY IN VALLEY
LOCATIONS INCLUDING KGFL EARLY THIS MORNING. HAVE MARINE LAYER
STRATUS CLOUDS SPREADING NORTON ACROSS SOUTHERN NEW ENGLAND...WILL
IMPACT EASTERN MOST PORTION OF FORECAST AREA. CONDITIONS WILL BE
HAZY THIS MORNING AS HUMID AIRMASS REMAINS IN PLACE AND DEW POINTS
ARE QUITE HIGH IN THE 60S. MORE SCATTERED SHOWERS AND THUNDERSTORMS
AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EVENING. STORMS
CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH WILL REDUCE
VISIBILITY GREATLY. VFR-MVFR TODAY. FOG WILL DEVELOP THIS EVENING
AND BECOME LOCALLY DENSE OVERNIGHT.
&&

.FIRE WEATHER...LOCALIZED HEAVY RAINS OCCURRED THURSDAY WITH
THUNDERSTORMS ACROSS THE NORTH COUNTRY. MORE SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS. THE REGION REMAINS IN A HUMID UNSTABLE AIRMASS.
EXCELLENT RH RECOVERY THIS MORNING WITH VALUES BETWEEN 90 AND 100
PERCENT...MIN RH TODAY 50 TO 70 PERCENT...AGAIN EXCELLENT RECOVERY
TONIGHT WITH MAX RH 90 TO 100 PERCENT AND MIN RH ON FRIDAY OF 50 TO
65 PERCENT.
&&

.HYDROLOGY...LOCALIZED HEAVY RAINFALL ACROSS THE NORTH COUNTRY
THURSDAY FROM THUNDERSTORMS. AIRMASS IN VERY MOIST WITH PRECIPITABLE
WATER VALUES FORECAST BETWEEN 1.75 AND 2 INCHES TODAY AND TONIGHT.
KALB 00Z/FRI SOUNDING PW WAS 1.66 INCHES. THUNDERSTORMS WILL
CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY/TORRENTIAL DOWNPOURS.
WINDS ARE FAIRLY LIGHT SO STORMS WILL BE SLOW MOVERS. FLOOD WATCH
16Z/FRI TO 10Z/SAT HERKIMER...HAMILTON...WARREN...WASHINGTON...
BENNINGTON AND WINDHAM COUNTIES AS THUNDERSTORMS ARE EXPECTED TO BE
MOST NUMEROUS ALONG THE TOP OF THE RIDGE WHICH SHOW SIGNS OF
FLUCTUATING POSITION. HIGHLY VARIABLE QPF AMOUNTS EXPECTED WITH A
CONCERN FOR SLOW MOVING AND TRAINING STORMS.
&&
Hazardous weather outlook, Jun 10, 1:49 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT FRI JUN 10 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
149 PM EDT FRI JUN 10 2005

.DAY ONE...

A FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH 6 AM SATURDAY
MORNING AS THUNDERSTORMS WHICH WILL DEVELOP TODAY AND CONTINUE INTO
THE OVERNIGHT HOURS MAY PRODUCE FLASH FLOODING. PLEASE REFER TO FLOOD
WATCH PRODUCT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...
WARM AND HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A
CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING IF FLASH FLOODING OCCURS. PLEASE SEND ANY RAINFALL
MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:47 PM EDTFlash Flood WarningALYSaratoga3 hr
Jun 10, 4:35 PM EDTFlash Flood WarningALYWarren, Washington3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.